Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Anxiety, insomnia, tensed. What is treatment?

Hi,I have had anxiety related issues( insomnia and being tensed and pounding heart beat) in the past(around 3 years back) and had taken treatment for the same for about a year and finally switched over to Paxidep CR12.5 for 3 months and then discontinued all medications . I am on a short visit to Tokyo(from last 3 months)but now I am having Insomnia,though no anxiety. I saw the doctor here and he has prescribed Depas 0.5MG and Eurodin 1mg before bed time. But for me real issue is some days I can sleep without any aid but some days in week I cannot sleep at all. Should I take the medicine for insomnia again or wait for few more months to see if it improves itself. Please help.
Asked On : Fri, 8 Mar 2013
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

From the description of your symptoms, you are likely to be suffering from an anxiety disorder, probably a generalized anxiety disorder. It is likely that the insomnia is just a consequence of your anxiety.

Depas (Etizolam) and Eurodin (Estazolam) are sedative medication and can belp with your insomnia, but they carry a risk of habituation. Since you say that you don't have any anxiety currently and since your sleep problem is only present on some days, it would be better to try without medication. You can follow strict 'sleep hygiene' techniques, so that your sleep rythms come back to normal naturally. I would also suggest that you try relaxation techniques such as deep breathing, progressive muscle relaxation, yoga, etc. which can help you with both the anxiety and insomnia problem.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sat, 9 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor